Alert archive / Minnesota / Winter Storm Watches in 2020

Winter Storm Watch 8, NWS Twin Cities, MN

November 9, 202025 counties in Minnesota; 6 counties in Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Nov 9, 2020, 2:46 PM CST for 25 counties in Minnesota; 6 counties in Wisconsin. It took effect at Nov 10, 2020, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 9, 2020, 2:46 PM CST (20:46 UTC)
In effect from
Nov 10, 2020, 9:00 AM CST
Expired
Nov 10, 2020, 4:52 AM CST
In force
Issued by
NWS Twin Cities, MN
All 31 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Dunn County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2020-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2020-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS43 KMPX 092046
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
246 PM CST Mon Nov 9 2020

...HEAVY SNOW POSSIBLE TUESDAY AND TUESDAY EVENING FROM SOUTHERN
AND EASTERN MINNESOTA TO NORTHWEST WISCONSIN...
...SOME SHIFTING OF THIS BAND EAST OR WEST IS STILL POSSIBLE...

.Another round of precipitation will develop across Nebraska
tonight and advance northeast to northwest Iowa, southern and
eastern Minnesota, and western Wisconsin Tuesday. At this time, a
narrow stripe of heavy snowfall is possible from southwest 
Minnesota to northwest Wisconsin, including east central Minnesota
and the Twin Cities metro where 4 to 7 inches are possible. Some 
shifting of this band east or west is still possible and confidence
in location of this band is lower than normal for this range. 
Sleet and freezing rain may mix with the snow from south central 
Minnesota to north central Wisconsin. The afternoon rush may be 
significantly impacted with the heaviest snow most likely 
occurring during that time. 

A Winter Storm Watch has been issued Tuesday and Tuesday evening 
for areas east of a line from New Ulm to Mora, and west of a line 
from Owatonna to Ladysmith. 

MNZ067-074>076-082-083-091-100500-
/O.NEW.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/
Sibley-Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Martin-
Including the cities of Gaylord, New Ulm, St Peter, Le Sueur, 
St James, Mankato, and Fairmont
246 PM CST Mon Nov 9 2020

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Portions of central and south central Minnesota.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ077-078-084-085-092-100500-
/O.NEW.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/
Rice-Goodhue-Waseca-Steele-Faribault-
Including the cities of Faribault, Red Wing, Waseca, Owatonna, 
and Blue Earth
246 PM CST Mon Nov 9 2020

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...Heavy wintry mix possible. Total snow accumulations of 3
  to 6 inches and minor ice accumulations possible.

* WHERE...Rice, Goodhue, Waseca, Steele and Faribault Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ051-059>063-066-068>070-WIZ023>025-100500-
/O.NEW.KMPX.WS.A.0008.201110T1800Z-201111T0600Z/
Sherburne-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Carver-
Scott-Dakota-St. Croix-Pierce-Dunn-
Including the cities of Elk River, Monticello, Minneapolis, 
Blaine, St Paul, Stillwater, Hutchinson, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, Hudson, River Falls, and Menomonie
246 PM CST Mon Nov 9 2020

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Portions of west central Wisconsin and central and 
  east central Minnesota.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ045-052-053-WIZ014>016-100500-
/O.NEW.KMPX.WS.A.0008.201110T2100Z-201111T0900Z/
Kanabec-Isanti-Chisago-Polk-Barron-Rusk-
Including the cities of Mora, Cambridge, Center City, Osceola, 
Rice Lake, and Ladysmith
246 PM CST Mon Nov 9 2020

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Portions of northwest Wisconsin and east central 
  Minnesota.

* WHEN...From Tuesday afternoon through late Tuesday night.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Borghoff
2 follow-up statements
799 
WWUS43 KMPX 100244
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
844 PM CST Mon Nov 9 2020

...FREEZING RAIN POSSIBLE OVERNIGHT IN SOUTH CENTRAL AND SOUTHEAST
MINNESOTA...
...HEAVY SNOW POSSIBLE TUESDAY AND TUESDAY EVENING FROM SOUTHERN 
AND EASTERN MINNESOTA TO NORTHWEST WISCONSIN..
...SOME SHIFTING OF THIS BAND EAST OR WEST IS STILL POSSIBLE...

.Temperatures will continue to plummet tonight, causing rain to
change over to freezing rain over south central and southeastern
Minnesota. A Winter Weather Advisory has been issued for this
area, where ice accumulations to one tenth of an inch appear
possible overnight, followed by 2 to 5 inches of snow after the 
freezing rain changes to snow on Tuesday and Tuesday evening.

Areas to the north and west can expect the precipitation on
Tuesday and Tuesday evening to fall as mainly snow. At this time,
a narrow stripe of heavy snowfall is possible from southwest 
Minnesota to northwest Wisconsin, including east central Minnesota
and the Twin Cities metro where 4 to 7 inches are possible. Some 
shifting of this band east or west is still possible and 
confidence in location of this band is lower than normal. The 
afternoon rush may be significantly impacted with the heaviest 
snow most likely occurring during that time.

A Winter Storm Watch remains in effect Tuesday and Tuesday 
evening for areas generally east of a line from New Ulm to Mora,
and west of a line from Fairmont to Hastings to Ladysmith.

MNZ077-078-084-085-092-101045-
/O.UPG.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/
/O.NEW.KMPX.WW.Y.0018.201110T0600Z-201111T0300Z/
Rice-Goodhue-Waseca-Steele-Faribault-
Including the cities of Faribault, Red Wing, Waseca, Owatonna, 
and Blue Earth
844 PM CST Mon Nov 9 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM CST TUESDAY...

* WHAT...Mixed precipitation expected. Freezing rain overnight
  followed by accumulating snow on Tuesday and Tuesday evening.
  Total snow accumulations of 2 to 5 inches and ice accumulations
  of around one tenth of an inch.

* WHERE...Rice, Goodhue, Waseca, Steele and Faribault Counties.

* WHEN...From midnight tonight to 9 PM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning and evening commutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ093-101045-
/O.NEW.KMPX.WW.Y.0018.201110T0600Z-201111T0300Z/
Freeborn-
Including the city of Albert Lea
844 PM CST Mon Nov 9 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM CST TUESDAY...

* WHAT...Mixed precipitation expected. Freezing rain overnight
  followed by accumulating snow on Tuesday and Tuesday evening.
  Total snow accumulations of up to two inches and ice  
  accumulations of around one tenth of an inch.

* WHERE...Freeborn County.

* WHEN...From midnight tonight to 9 PM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ067-074>076-082-083-091-101045-
/O.CON.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/
Sibley-Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Martin-
Including the cities of Gaylord, New Ulm, St Peter, Le Sueur, 
St James, Mankato, and Fairmont
844 PM CST Mon Nov 9 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Portions of central and south central Minnesota.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ051-059>063-066-068>070-WIZ023>025-101045-
/O.CON.KMPX.WS.A.0008.201110T1800Z-201111T0600Z/
Sherburne-Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Carver-
Scott-Dakota-St. Croix-Pierce-Dunn-
Including the cities of Elk River, Monticello, Minneapolis, 
Blaine, St Paul, Stillwater, Hutchinson, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, Hudson, River Falls, and Menomonie
844 PM CST Mon Nov 9 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Portions of west central Wisconsin and central and 
  east central Minnesota.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ045-052-053-WIZ014>016-101045-
/O.CON.KMPX.WS.A.0008.201110T2100Z-201111T0900Z/
Kanabec-Isanti-Chisago-Polk-Barron-Rusk-
Including the cities of Mora, Cambridge, Center City, Osceola, 
Rice Lake, and Ladysmith
844 PM CST Mon Nov 9 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Portions of northwest Wisconsin and east central 
  Minnesota.

* WHEN...From Tuesday afternoon through late Tuesday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
612 
WWUS43 KMPX 101052
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
452 AM CST Tue Nov 10 2020

...ICE STORM WARNING FOR PORTIONS OF FAR SOUTH CENTRAL
MINNESOTA TODAY...
...A BAND OF HEAVY SNOW WITH SOME FREEZING RAIN IS EXPECTED 
THROUGH TONIGHT FOR SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL 
WISCONSIN...
...SOME SHIFTING OF THIS BAND EAST OR WEST IS STILL POSSIBLE...

.A complex system is taking aim at the region, bringing a myriad 
of weather impacts through the late evening hours. Freezing rain 
is expected across extreme southern Minnesota where up to one
quarter inch of ice may accumulate along with a slushy inch of 
snow. Further north, a narrow swath of heavy snow looks to set 
roughly along a line from Mankato to the Twin Cities to Luck WI. 
A Winter Storm Warning has been issued for this area where 4 to 7 
inches of snow is expected. Timing of the heaviest snow will from 
the early afternoon through the evening commute. Isolated higher 
snow totals are possible, but it will be highly dependent on the 
track of the storm. Lesser amounts in the 2 to 5 inch range are 
expected on either side of this band, where a Winter Weather 
Advisory is in effect. 

Use caution if traveling and monitor further updates to the
forecast, as even small shifts in the track could greatly alter
the expected impacts.


MNZ085-092-093-101900-
/O.UPG.KMPX.WW.Y.0018.000000T0000Z-201111T0300Z/
/O.NEW.KMPX.IS.W.0001.201110T1052Z-201111T0000Z/
Steele-Faribault-Freeborn-
Including the cities of Owatonna, Blue Earth, and Albert Lea
452 AM CST Tue Nov 10 2020

...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Significant icing. Additional snow accumulations of up to
  two inches and ice accumulations of up to one quarter inch.

* WHERE...Steele, Faribault and Freeborn Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. Travel could become
  hazardous on I-90 and I-35.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ067-075-076-083-101900-
/O.UPG.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/
/O.NEW.KMPX.WS.W.0007.201110T1052Z-201111T0000Z/
Sibley-Nicollet-Le Sueur-Blue Earth-
Including the cities of Gaylord, St Peter, Le Sueur, and Mankato
452 AM CST Tue Nov 10 2020

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Snow. Total snow accumulations of 4 to 7 inches.

* WHERE...Sibley, Nicollet, Le Sueur and Blue Earth Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ060>063-068>070-WIZ023-101900-
/O.UPG.KMPX.WS.A.0008.201110T1800Z-201111T0600Z/
/O.NEW.KMPX.WS.W.0007.201110T1052Z-201111T0600Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-St. Croix-
Including the cities of Minneapolis, Blaine, St Paul, Stillwater,
Chanhassen, Chaska, Victoria, Shakopee, Hastings, and Hudson
452 AM CST Tue Nov 10 2020

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow. Total snow accumulations of 4 to 7 inches.

* WHERE...Portions of west central Wisconsin and east central 
  Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ053-WIZ014-015-101900-
/O.UPG.KMPX.WS.A.0008.201110T2100Z-201111T0900Z/
/O.NEW.KMPX.WS.W.0007.201110T1052Z-201111T0600Z/
Chisago-Polk-Barron-
Including the cities of Center City, Osceola, and Rice Lake
452 AM CST Tue Nov 10 2020

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow. Total snow accumulations of 5 to 7 inches.

* WHERE...In Wisconsin, Polk and Barron Counties. In Minnesota, 
  Chisago County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ074-082-091-101900-
/O.UPG.KMPX.WS.A.0008.201110T1500Z-201111T0300Z/
/O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0000Z/
Brown-Watonwan-Martin-
Including the cities of New Ulm, St James, and Fairmont
452 AM CST Tue Nov 10 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow. Total snow accumulations of 3 to 5 inches.

* WHERE...Brown, Watonwan and Martin Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ045-052-WIZ016-101900-
/O.UPG.KMPX.WS.A.0008.201110T2100Z-201111T0900Z/
/O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0600Z/
Kanabec-Isanti-Rusk-
Including the cities of Mora, Cambridge, and Ladysmith
452 AM CST Tue Nov 10 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow. Total snow accumulations of 2 to 4 inches.

* WHERE...In Wisconsin, Rusk County. In Minnesota, Kanabec and 
  Isanti Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ051-059-066-WIZ024-025-101900-
/O.UPG.KMPX.WS.A.0008.201110T1800Z-201111T0600Z/
/O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0600Z/
Sherburne-Wright-McLeod-Pierce-Dunn-
Including the cities of Elk River, Monticello, Hutchinson, 
River Falls, and Menomonie
452 AM CST Tue Nov 10 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow. Total snow accumulations of 2 to 4 inches.

* WHERE...In Wisconsin, Pierce and Dunn Counties. In Minnesota, 
  Sherburne, Wright and McLeod Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ064-065-073-101900-
/O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0000Z/
Yellow Medicine-Renville-Redwood-
Including the cities of Granite Falls, Olivia, and Redwood Falls
452 AM CST Tue Nov 10 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow. Total snow accumulations of 2 to 4 inches.

* WHERE...Yellow Medicine, Renville and Redwood Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ043-044-049-050-057-058-101900-
/O.EXB.KMPX.WW.Y.0018.000000T0000Z-201111T0600Z/
Morrison-Mille Lacs-Stearns-Benton-Kandiyohi-Meeker-
Including the cities of Little Falls, Princeton, St Cloud, 
Sauk Rapids, Willmar, and Litchfield
452 AM CST Tue Nov 10 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow. Total snow accumulations of 3 to 5 inches.

* WHERE...Portions of central and east central Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

MNZ077-078-084-101900-
/O.EXT.KMPX.WW.Y.0018.000000T0000Z-201111T0000Z/
Rice-Goodhue-Waseca-
Including the cities of Faribault, Red Wing, and Waseca
452 AM CST Tue Nov 10 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Wet snow. Total snow accumulations of up to two inches.

* WHERE...Waseca, Goodhue and Rice Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Snow could be mixed with sleet or freezing
  rain at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. Road conditions can also be found
at 511mn.org for Minnesota or 511wi.gov for Wisconsin.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 9, 11:40 AM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Nov 9, 11:40 AM CST, 3 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
1140 AM CST Mon Nov 9 2020

.UPDATE...
Issued at 1140 AM CST Mon Nov 9 2020

12Z model guidance has continued the westward trend of the wintry
precip Tuesday and the trend of increasing amounts. Still awaiting
the rest of the model suite, but anticipating some drastic changes to
the forecast package this afternoon. The spread in some of the hi-
res guidance and the global guidance maintains a good level of
uncertainty at this range though, which is only 24 hours now. There
is lower than normal confidence for this range. More details will be
available mid afternoon.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 445 AM CST Mon Nov 9 2020

Showers are ongoing early this morning across the area ahead of a
strong cold front that is currently situated from Brainerd to
Willmar through Marshall. A few thunderstorms are also occurring
across southwestern Minnesota near the frontal boundary where a few
hundred J/kg of elevated CAPE and a healthy amount of 0-6km shear
exist. After a very windy day with portions of western Minnesota
clocking some 45-50 MPH gusts yesterday afternoon, we still have
fairly breezy southerly winds ahead of the front at this hour with
gusts in the 20-25 MPH range. Behind the front, temperatures have
already fallen some 15-20 degrees, meaning that the high temperature
for today has already been reached. This front will continue to
progress eastward, spreading rain and cooler temperatures over
central Minnesota and eventually western Wisconsin through the
morning and early afternoon hours. As temperatures continue to fall
through the day, a few snowflakes or ice pellets may mix in, but no
accumulation is expected. However, a few slick spots on roadways may
develop as temperatures fall below freezing.

By this evening, the bulk of the shower activity will have cleared
northwestern portions of the CWA, with a rain/snow mix continuing
across southeastern Minnesota and western Wisconsin. A surface low
currently centered over western Kansas will take aim at Minnesota
and Wisconsin by late Tuesday morning, bringing another round of
precip to the region. If it continues on its current trajectory, the
MPX forecast area will see temperatures hover right around freezing,
making snow the primary precip type for the majority of the area.
Extreme southeastern Minnesota and west central Wisconsin currently
have the highest chances of seeing a wintry mix, but this is
subject to change with the track of this system. Have trimmed back
snowfall totals for our area with a trace to 2" when all is said and
done.

.LONG TERM...(Tuesday night through Sunday)
Issued at 445 AM CST Mon Nov 9 2020

The period will commence with the deep longwave trough lifting off
to the northeast over the Upper Midwest with the surface low into the
Great Lakes. Cold conveyor belt precipitation on the backside of the
surface low will wrap around the low and also shift off to the east,
allowing mainly -SN to diminish and come to an end Tuesday evening
with little to no additional snow accumulation.

High pressure will then prevail through the rest of the workweek
while minor fluctuations in generally zonal flow across the region
will be the rule. Several benign upper level trough axes will swing
through the region Wednesday night through Thursday, resulting in
little more than an increase in cloud cover as deep moisture will be
lacking. With the passage of the upper shortwave disturbances will be
a dry cold front, which is now affirmed by model consensus so have
gone with a dry forecast with the frontal passage as better dynamics
and slightly deeper moisture looks to be too far north of the WFO MPX
to warrant mention. The front will have little influence over the
area aside from a reinforcement of the cold air already in place. The
next chance for precipitation in the extended range looks to come
over the weekend, associated with an increase in isentropic lift and
a sharp shortwave trough axis swinging through the central CONUS,
helping nudge a developing frontal system from the Deep South toward
the Great Lakes. With a deeper moisture and modest warm air
advection, have advertised a mix of light rain/snow with this system
but no significant precipitation accumulation is expected.

Temperatures will remain fairly steady on the backside of today's
system for the rest of the week and the upcoming weekend. Highs will
generally run in the 30s to mid 40s while lows thru the workweek run
in the teens/20s followed by 20s/30s over the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1140 AM CST Mon Nov 9 2020

Rain will continue eastward this afternoon and tonight, lingering in
the EAU area through the night and perhaps through Tuesday with a
brief break, if any. Some mixed precip is occurring on the western
fringe of the precip, and some light FZRA is possible during the last
hour of precip if the cold air arrives quick enough. The next wave
will lift northwest Tuesday morning. Still lots of questions
regarding the northwest extent of the Tuesday precip, but it could be
as far northwest as RWF and STC. Currently expecting a wintry mix of
snow and sleet late morning Tuesday from MKT to MSP and RNH, with
snow west and rain east.

KMSP...Rain will continue through the day with a possibility of IFR
cigs and visibilities at times. Wind shift is expected around 19Z
with temps plummeting through the rest of the afternoon. It appears
precip will remain rain through ending time this evening. Snow, with
perhaps some sleet, looks to begin with the next round midday
Tuesday. The snow may be heavy at times.

/OUTLOOK FOR KMSP/
Tue...LIFR/SN likely. Wind NW 10G20 kts.
Wed...VFR. Wind SW 5-10 kts.
Thu...VFR. Wind W 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

UPDATE...Borghoff
SHORT TERM...Dye
LONG TERM...JPC
AVIATION...Borghoff
Hazardous weather outlook, Nov 9, 3:37 AM CST, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
337 AM CST Mon Nov 9 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
100900-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
337 AM CST Mon Nov 9 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Isolated thunderstorms are possible through this evening. Severe
weather is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

One to three inches of snow can be expected Tuesday and Tuesday
evening.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed through tonight.

Nearby

Winter Storm Watches in Minnesota, 2020Winter Storm Watches in Wisconsin, 2020Every winter storm watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.